Hail, Orange
- When
- July 6, 3:45 PM EST
- Where
- Orange County, Bullville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.530, -74.370
Coating of penny size hail.
A trough of low pressure, coupled with an upper level disturbance caused scattered severe storms across portions of the Lower Hudson Valley and Eastern Long Island.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A trough of low pressure, coupled with an upper level disturbance caused scattered severe storms across portions of the Lower Hudson Valley and Eastern Long Island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 6, 3:03 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
403 PM EDT FRI JUL 6 2007
.SYNOPSIS...
AFTER AN UPPER LEVEL DISTURBANCE MOVES EAST THIS EVENING...HIGH
PRESSURE AT THE SURFACE WILL BUILD OVER THE AREA FROM THE OHIO
VALLEY INTO SATURDAY. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
THEN STRENGTHEN AND ALSO BRING HOT AND HUMID WEATHER INTO THE AREA
FOR SUNDAY AND MONDAY. LOW PRESSURE AND AN ASSOCIATED COLD FRONT
WILL MOVE INTO THE NORTHEAST AND STALL NEARBY FOR THE MIDDLE OF NEXT
ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT INTO
FRIDAY...FOLLOWED BY HIGH PRESSURE BUILDING BACK IN.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST WATER VAPOR LOOP SHOWING A MID-UPPER LEVEL SHORTWAVE IN THE
VICINITY OF KALB...MOVING JUST ABOUT DUE EAST. THIS HAS BEEN
HELPING TO TRIGGER SHOWERS AND THUNDERSTORMS TO OUR NORTH...AND WITH
MLCAPES AROUND 1000 J/KG LASTING INTO THE EARLY EVENING...WILL KEEP
MENTION OF SHOWERS AND THUNDERSTORMS FOR THE EVENING. WITH THE
SHORTWAVE AXIS TO OUR EAST...AND CAPES GENERALLY HIGHER ACROSS THE
NORTHERN ZONES...HIGHEST POPS WILL BE ACROSS CT.
WEAK HIGH PRESSURE BEGINS TO BUILD IN LATE TONIGHT WITH
DRYING/CLEARING CONDITIONS. LOWS RANGING FROM THE UPPER 60S TO
AROUND 70 IN THE CITY...AND INTO THE UPPER 50S FOR THE NORTHERN TIER
OF THE CWA.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE COLD POOL ALOFT CONTINUES TO HEAD EAST ON SATURDAY...WITH
RIDGING IN THE MID AND UPPER LEVELS. WEAK HIGH PRESSURE AT THE
SURFACE WILL CONTINUE TO BUILD IN FROM THE WEST WHILE A WARM FRONT
SPREADS ACROSS NORTHERN NEW YORK. MOSTLY SUNNY WITH MODERATING
TEMPERATURES. H8 TEMPERATURES WILL CLIMB TO AROUND 14C IN THE
AFTERNOON. THIS...COMBINED WITH PLENTY OF SUN AND DECENT
DOWNSLOPING SHOULD TRANSLATE TO HIGHS GENERALLY IN THE MIDDLE TO
UPPER 80S. FWC MOS LOOKS A LITTLE TOO WARM...SO USED A MET/MAV MOS
BLEND FOR HIGHS.
HIGH PRESSURE TO OUR SOUTH WILL MOVE OFFSHORE ON SUNDAY. WINDS WILL
BE FROM THE WSW...AND LOW LEVEL TEMPERATURES AND MOISTURE WILL BEGIN
TO INCREASE. ONCE AGAIN...FWC MOS LOOKS A LITTLE TOO WARM FOR HIGHS
GIVEN FORECAST H8 TEMPS AROUND 18C. A MET/MAV MOS BLEND WAS USED
AGAIN FOR HIGHS...WITH THE WARMEST LOCALES REACHING THE MID 90S. H8
DEW POINTS DURING THE AFTERNOON ONLY EXPECTED TO BE AROUND 10C TO
11C...SO RELATIVELY DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT.
KNOCKING A DEGREE OR TWO FROM MAV MOS GUIDANCE (WHICH WAS THE
LOWEST) PRODUCES DEW POINT TEMPERATURES AT OR SLIGHTLY ABOVE 60
DURING THE AFTERNOON. HEAT INDICES THEREFORE TOPPING OUT IN THE MID
TO UPPER 90S FOR THE WARMEST SPOTS.
H5 HEIGHTS BUILD SUNDAY NIGHT...THEN THE UPPER FLOW BECOMES ZONAL ON
MONDAY. SURFACE LOW IN SOUTHEASTERN CANADA WILL WEAKEN...BUT WILL
STILL MANAGE TO DRAG A COLD FRONT INTO THE NORTHEAST. FOR NOW IT
LOOKS LIKE THE MORNING HOURS SHOULD REMAIN DRY...BUT THE FRONT MAY
BE CLOSE ENOUGH IN THE AFTERNOON TO WARRANT A CHANCE OF SHOWERS AND
THUNDERSTORMS BY DAYS END. THIS MAY ALSO HAVE IMPLICATIONS ON HIGHS
FOR MONDAY AS WE MAY NOT GET FULL SUN POTENTIAL TEMPERATURES. H8
TEMPS ARE FORECAST TO RISE TO AROUND 19C TO 20C. EVEN WITHOUT THE
HELP OF A DOWNSLOPE FLOW...LOW TO MID 90S COULD BE ACHIEVED.
THINKING IS THAT THERE WILL BE ENOUGH SUN AND DOWNSLOPE TO GO WITH
HIGHS IN THE MID TO UPPER 90S FOR THE NORMALLY WARMEST SPOTS. H8 DEW
POINTS ARE EXPECTED TO INCREASE TO AROUND 14C. SURFACE DEW POINTS
THEREFORE EXPECTED GENERALLY IN THE LOW TO MID 60S DURING THE
AFTERNOON. HEAT INDICES WILL BE CLOSE TO HEAT ADVISORY CRITERIA OF
100 IN THE NYC METRO AREA...AND IS FORECAST TO REMAIN BELOW 105
ELSEWHERE ATTM. WILL CONTINUE TO HIGHLIGHT THIS IN THE HWO.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
H5 FLOW WILL BE NEARLY ZONAL OVER THE NORTHEAST THROUGH WEDNESDAY.
SURFACE LOW MOVING THROUGH QUEBEC WILL CONTINUE TO MOVE GENERALLY
EAST...SLOWLY DRAGGING A COLD FRONT THROUGH NEW YORK STATE MONDAY
NIGHT. THE FRONT WILL PASS THROUGH THE TRI STATE AREA ON TUESDAY
BEFORE STALLING JUST TO THE SOUTH ON WEDNESDAY. WITH THE COLD FRONT
NEARBY DURING THIS PERIOD...THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY WILL
LARGELY DEPEND ON THE ULTIMATE TIMING AND LOCATION OF THE COLD
FRONT. HPC GUIDANCE WAS FOLLOWED...WHICH YIELDED NEAR NORMAL
TEMPERATURES.
THE H5 FLOW BEGINS TO AMPLIFY ON THURSDAY WITH A TROUGHING IN THE
REGION THROUGH FRIDAY. AN ASSOCIATED SURFACE LOW WILL MOVE ACROSS
THE HUDSON BAY VICINITY. THIS WILL PUSH THE STALLED FRONTAL BOUNDARY
TO OUR SOUTH...RESULTING IN A WARM FRONT PASSAGE THURSDAY MORNING. A
TRAILING COLD FRONT THEN MOVES THROUGH SOMETIME THURSDAY NIGHT OR
EARLY FRIDAY MORNING WITH MORE SHOWERS AND STORMS POSSIBLE. HIGH
PRESSURE BUILDING IN BEHIND IT THROUGHOUT FRIDAY WITH DRYING
CONDITIONS.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL DISTURBANCE MOVING ACROSS UPSTATE NY...AND WILL SLIDE
EAST THROUGH THE REMAINDER OF THE AFTERNOON. SCATTERED SHRA/TSTMS
DEVELOPING IN UNSTABLE AIRMASS TO THE NORTH. COULD SEE SOME OF
THIS ACTIVITY FOR A FEW HOURS...WITH BEST CHANCE AT KSWF.
OTHERWISE...VFR CIGS/VSBYS WITH GENERAL NORTHWEST WIND FLOW THIS
AFTERNOON. LOW LEVEL LAPSE RATES CONDUCIVE FOR MIXING...BUT FEEL
16 TO 18 KTS HIGHEST GUSTS WE WILL SEE THIS AFTERNOON.
LOCAL SEA BREEZES WILL BATTLE NW SYNOPTIC SCALE FLOW...AND SEA
BREEZE SHOULD BE KEPT TO A MINIMUM AT KBDR/KISP/KGON AND KJFK.
THEN AS THE SHORTWAVE/SFC FRONT MOVES TO THE EAST THIS EVENING...LIGHT
NW FLOW AND CLEARING OCCUR OVERNIGHT. ANY AFTERNOON CONVECTION
WILL SUBSIDE RATHER QUICKLY THIS EVENING AS UPPER SUPPORT EXITS
AND DIURNAL HEATING ENDS. NOT TOO SURE IF ANY MVFR FOG DEVELOPS
OUTSIDE METRO AIRPORTS IN WEAK NW FLOW. SLIGHTLY DRIER AIR SHOULD
KEEP FOG TO A MINIMUM.
NW TO W FLOW FOR SATURDAY MORNING WITH ONLY SOME MID CLOUDS EXPECTED.
OUTLOOK FROM 18Z SATURDAY THROUGH TUESDAY...VFR CIGS/VSBYS EXPECTED
THROUGH MONDAY AFTERNOON AS HIGH PRES BUILDS INTO THE NORTHEAST. A
COLD FRONT WILL TRY TO PUSH THROUGH MONDAY NIGHT INTO EARLY
TUESDAY AND MAY SPARK CONVECTION. THIS FRONT COULD GET HUNG UP IN
OUR VICINITY THROUGH TUESDAY AS UPPER STEERING FLOW BECOMES PARALLEL
TO SFC FRONT.
&&
.MARINE...
COLD FRONT SLOWING MOVING ACROSS THE AREA WATERS WILL PUSH SOUTH
THIS EVENING. THERE WILL BE A CHANCE OF WIDELY SCATTERED SHOWERS AND
TSTMS THROUGH THIS EVENING.
WINDS ARE MAINLY OUT OF THE WEST/SOUTHWEST ACROSS THE WATERS. THIS
WILL ALLOW FOR SEAS TO SLOWLY SUBSIDE THROUGH THIS AFTERNOON AND
INTO TONIGHT. HAVE DROPPED SCA FOR CENTRAL OCEAN ZONES
(ANZ353)...BUT WILL LET IT CONTINUE JUST TO THE EAST THROUGH AT
LEAST MIDNIGHT AS OBSERVATIONS OF 6 TO 7 FT REMAIN. AS WINDS SUBSIDE
AND SHIFT MORE TOWARDS THE WEST...SEAS WILL GRADUALLY SUBSIDE AFTER
MIDNIGHT.
AN AREA OF HIGH PRESSURE WILL THEN BUILD OVER THE WATERS TONIGHT
INTO SUNDAY. THE HIGH WILL THEN MOVE SOUTH...ALLOWING A COLD FRONT
TO APPROACH. THE FRONT WILL LIKELY STALL NORTH OF THE WATERS AND
SHIFT BACK NORTH LATE MONDAY INTO TUESDAY. THERE WILL AGAIN BE A
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY OVER THE
WATERS.
A SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL BUILD SEAS ON THE
OCEAN BACK UP TO SMALL CRAFT LEVELS ON THE OCEAN. SEAS WILL LIKELY
REMAIN ABOUT SMALL CRAFT LEVELS INTO TUESDAY...THEN SUBSIDE BY
WEDNESDAY.
&&
.HYDROLOGY...
AFTERNOON SHOULD PRODUCE GENERALLY AREAL QPF LESS THAN 1/4
INCH...AND SOME LOCALIZED TOTALS OF 1/2 TO 3/4 INCH ESPECIALLY OVER
INTERIOR SOUTHERN CT.
MAINLY DRY CONDITIONS ARE EXPECTED TONIGHT INTO MONDAY
MORNING...BUT THEN THERE IS SOME UNCERTAINTY FROM TUE AND BEYOND
AS TO THE EXACT POSITION OF A COLD FRONT EXPECTED TO DROP S FROM THE
UPPER GREAT LAKES. IF THE FRONT STALLS NEARBY...THERE WOULD BE A
GREATER POTENTIAL FOR AFTERNOON/EVENING CONVECTION THAT COULD CAUSE
URBAN/POOR DRAINAGE/SMALL STREAM FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
TONIGHT FOR ANZ350.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...PW
HYDROLOGY...JCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 619 AM EDT FRI JUL 6 2007 NJZ003>006-011-NYZ072>077-071030- BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 619 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON COULD PRODUCE LIGHTNING...GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE OFF THE SOUTHEAST COAST WILL TRANSPORT HEAT AND HUMIDITY INTO THE AREA BOTH SUNDAY AND MONDAY. HEAT INDEX VALUES COULD APPROACH 100 DEGREES BOTH DAYS...ESPECIALLY ON MONDAY. THE HEAT AND HUMIDITY...WITH HEAT INDEX VALUES NEAR OR SURPASSING 100...COULD LAST INTO TUESDAY...DEPENDING ON THE EXACT MOVEMENT AND TIMING OF A COLD FRONT EXPECTED TO APPROACH EARLY NEXT WEEK. THIS FRONT COULD BRING A ROUND OF SEVERE THUNDERSTORMS AND/OR HEAVY RAINFALL CAPABLE OF POOR DRAINAGE FLOODING EITHER MONDAY OR TUESDAY AFTERNOON OR EVENING. THERE MAY ALSO BE SOME THREAT FOR SEVERE THUNDERSTORMS ON THURSDAY AS ANOTHER FRONTAL SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-NYZ067>071- 078>081-071030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 619 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON COULD PRODUCE LIGHTNING...GUSTY WINDS AND HAIL...ESPECIALLY OVER INTERIOR SOUTHERN CONNECTICUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT COULD BRING A ROUND OF SEVERE THUNDERSTORMS AND/OR HEAVY RAINFALL CAPABLE OF POOR DRAINAGE FLOODING EITHER MONDAY OR TUESDAY AFTERNOON OR EVENING. THE EXACT MOVEMENT AND TIMING OF THIS FRONT IS STILL UNCERTAIN. THERE MAY ALSO BE SOME THREAT FOR SEVERE THUNDERSTORMS ON THURSDAY AS ANOTHER FRONTAL SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GOODMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 223 PM EDT FRI JUL 6 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-070000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 223 PM EDT FRI JUL 6 2007 WITH AN UNSTABLE AIRMASS IN PLACE OVER THE REGION...SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THROUGH THE AFTERNOON. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF DANGEROUS LIGHTNING...SOME SMALL HAIL...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. MPS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 338 PM EDT FRI JUL 6 2007 CTZ006-010-062045- NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 338 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW HAVEN COUNTY... AT 333 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CHESHIRE...OR NEAR WATERBURY...AND MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL BE... NEAR WALLINGFORD BY 355 PM. NEAR NORTH MADISON BY 420 PM. HEAVY RAIN...SMALL HAIL...DANGEROUS LIGHTNING AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. MPS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 344 PM EDT FRI JUL 6 2007 CTZ007-008-012-062045- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 344 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR MIDDLESEX AND NEW LONDON COUNTIES... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM COLUMBIA TO MARLBOROUGH TO BERLIN...OR ALONG A LINE EXTENDING FROM WILLIMANTIC TO EAST HAMPTON TO MERIDEN...AND MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL BE... NEAR PORTLAND BY 350 PM. NEAR LEBANON BY 355 PM. NEAR COLCHESTER BY 400 PM. NEAR EAST HADDAM BY 415 PM. NEAR SALEM BY 420 PM. NEAR PRESTON BY 425 PM. HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. MPS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 414 PM EDT FRI JUL 6 2007 CTZ006-062100- NORTHERN NEW HAVEN- 414 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW HAVEN COUNTY... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHBURY...AND MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE... NEAR BEACON FALLS BY 445 PM. DANGEROUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. MPS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 419 PM EDT FRI JUL 6 2007 CTZ005-009-062115- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- 419 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD COUNTY... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHERMAN...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR DANBURY BY 440 PM. NEAR BETHEL BY 445 PM. 5 MILES NORTHEAST OF GEORGETOWN BY 455 PM. 6 MILES SOUTHWEST OF TRUMBULL BY 510 PM. NEAR FAIRFIELD BY 515 PM. HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. MPS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 437 PM EDT FRI JUL 6 2007 NYZ068-062130- PUTNAM- 437 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR PUTNAM COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE CARMEL TO FISHKILL...OR ALONG A LINE EXTENDING FROM LAKE CARMEL TO 8 MILES EAST OF BEACON...AND MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL BE... NEAR LAKE CARMEL BY 450 PM. NEAR CARMEL BY 500 PM. NEAR BREWSTER BY 505 PM. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. MPS
The Albany radar (KENX), 120 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Coating of penny size hail.
Coating of penny size hail.
Trees down across Highway 17.
Trees down across Highway 17.
Trees down.
Trees and power lines down.
Penny size hail measured at Vanderbilt Museum.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49981, 49983, 49985, 49986, 49988, 49990, 49984.